Alert archive / Kansas / Special Weather Statements in 2014

Special Weather Statement, NWS Wichita, KS

June 24, 2014Kingman County, Kansas

NWS Wichita, KS issued this special weather statement at Jun 24, 2014, 3:21 PM CDT for Kingman County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2014, 3:21 PM CDT (20:21 UTC)
Expired
Jun 24, 2014, 4:15 PM CDT
In force
54 min
Issued by
NWS Wichita, KS

County Kingman County, KS

The radar

The Vance AFB radar (KVNX), 73 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1570 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS83 KICT 242021
SPSICT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT TUE JUN 24 2014

KSZ082-091-242115-
HARPER-KINGMAN-
321 PM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAWYER...OR 12
  MILES SOUTHEAST OF PRATT...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...ZENDA...WILLOWDALE...CLEVELAND AND SPIVEY.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3722 9836 3737 9836 3738 9846 3738 9847
      3764 9847 3756 9801 3719 9832
TIME...MOT...LOC 2022Z 297DEG 22KT 3754 9854

$$

COOK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:54 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 24, 2:54 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CDT TUE JUN 24 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 254 PM CDT TUE JUN 24 2014

ATMOSPHERE GETTING A BIT ROWDIER AND EARLIER THAN EXPECTED WITH
2000 TO 2500 J/KG MLCAPE ACROSS SOUTH CENTRAL KANSAS. VIGOROUS
UPPER SHORTWAVE MOVING ACROSS WESTERN KANSAS ALSO SUPPORTING
STRONG TO SEVERE COMPLEX OF STORMS TO OUR WEST. SHORT TERM MODELS
HAVE BEEN SLOW TO CATCH ON AND CONFIDENCE ON ANY ONE SOLUTION IS
LOW THROUGH THIS EVENING. THE GFS DID SHOW DEVELOPMENT OF A LARGER
SCALE COMPLEX THROUGH 00Z AND PERHAPS HAS BETTER HANDLE ON THE
EVOLVING CONVECTION. SO FAIRLY HIGH CONFIDENCE ON HIGHEST POPS
ACROSS THE SOUTHERN AND WESTERN SECTIONS OF THE FORECAST AREA
AND THEN FURTHER EAST LATER TONIGHT. THE GFS DEPICTS ANOTHER
SHORTWAVE MOVING OUT OF COLORADO LATE TONIGHT...WHICH SHOULD ALLOW
SOME CONVECTION TO FESTER INTO PART OF WEDNESDAY...MAINLY EAST OF
THE TURNPIKE POST NOON. HOWEVER ANOTHER CONVECTIVE COMPLEX IS
EXPECTED TO DEVELOP ACROSS THE HIGH PLAINS WEDNESDAY AFTERNOON AND
EVENING...THEN MOVING SOUTHEAST ACROSS CENTRAL AND PERHAPS EASTERN
KANSAS WEDNESDAY NIGHT INTO EARLY THURSDAY. SO WE CAN EXPECT
EPISODIC CONVECTION OVER THE NEXT FEW DAYS. DIURNALLY STRONGER
INSTABILITY WILL BE DRIVING FACTOR FOR MARGINAL SEVERE RISK THE
NEXT FEW DAYS WITH WINDS ALOFT MORE MARGINAL. HEAVY RAINS WILL
ALSO REMAIN A FLOOD RISK FOR SOME AREAS.

DARMOFAL

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 254 PM CDT TUE JUN 24 2014

WARMING ALOFT WILL GENERALLY LESSEN CONVECTIVE CHANCES FOR MOST
AREAS BY FRIDAY AND INTO MUCH OF THE WEEKEND...WITH SOMEWHAT
BETTER CHANCES FURTHER WEST ACROSS THE HIGH PLAINS. SOME OF THIS
ACTIVITY MAY ENCROACH PORTIONS OF CENTRAL KANSAS. A STRONGER
WESTERLY SHORTWAVE ALOFT LOOKS TO PUSH A SURFACE FRONT ACROSS
KANSAS BY EARLY NEXT WEEK WITH BETTER CHANCES FOR CONVECTION
RETURNING BY MONDAY NIGHT AND TUESDAY.

KED

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1243 PM CDT TUE JUN 24 2014

SCT TSRA WILL BECOME MORE NUMEROUS OVER CNTRL & SC KS THIS AFTERNOON
WITH +RA LIKELY PRODUCING MVFR VSBYS. SPOTTY NATURE OF THE CONVECTION
DICTATES ASSIGNING "VCTS" TO MOST TERMINALS (THE EXCEPTION IS KCNU)
THIS AFTERNOON BUT CONFIDENCE MAY BE SUFFICIENT TO ASSIGN A "TEMPO"
GROUP FOR KICT & KHUT THIS EVENING AS COVERAGE INCREASES.

ES

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  86  68  86 /  50  50  60  40
HUTCHINSON      67  86  68  86 /  50  50  60  50
NEWTON          67  85  67  85 /  50  50  60  50
ELDORADO        67  84  67  84 /  50  50  60  50
WINFIELD-KWLD   68  86  68  86 /  50  40  60  40
RUSSELL         65  87  66  87 /  50  20  60  50
GREAT BEND      65  87  66  87 /  60  20  60  50
SALINA          67  86  68  86 /  50  50  60  50
MCPHERSON       67  86  67  86 /  50  50  60  50
COFFEYVILLE     67  87  69  87 /  30  30  30  40
CHANUTE         67  86  68  86 /  40  50  30  40
IOLA            67  85  68  85 /  50  50  30  40
PARSONS-KPPF    67  86  69  86 /  30  40  30  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 24, 2:23 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CDT TUE JUN 24 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
223 PM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL INCREASE OVER CENTRAL AND SOUTH-CENTRAL
KANSAS THIS AFTERNOON THEN SPREAD ACROSS SOUTHEAST KANSAS THIS
EVENING. A FEW THUNDERSTORMS MAY BE SEVERE...PRIMARILY OVER SOUTH-
CENTRAL KANSAS...WHERE HALF DOLLAR-SIZED HAIL...WINDS AROUND 60 MPH
AND VERY HEAVY RAINS ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS REMAIN IN THE FORECAST WEDNESDAY AND THURSDAY AND
AGAIN ON SATURDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AROUND 60 MPH AND LOCALLY HEAVY RAIN CANNOT BE
RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
THIS EVENING...PRIMARILY OVER SOUTH-CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, Jun 24, 1:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
156 PM CDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             4 ESE BENTLEY           37.86N 97.45W
06/24/2014  E1.00 INCH       SEDGWICK           KS   STORM CHASER

            NICKEL TO QUARTER SIZED HAIL WAS NEARLY COVERING THE
            GROUND.

&&

HOWERTON
Special weather statement, Jun 24, 2:17 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT TUE JUN 24 2014

KSZ068-241945-
HARVEY-
217 PM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MOUNDRIDGE...OR 12 MILES
  NORTHWEST OF NEWTON...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...HESSTON...WALTON...NORTH NEWTON AND NEWTON AIRPORT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3806 9764 3818 9762 3818 9716 3800 9715
      3800 9716
TIME...MOT...LOC 1917Z 275DEG 12KT 3814 9751

COOK
Special weather statement, Jun 24, 2:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
227 PM CDT TUE JUN 24 2014

KSZ083-242000-
SEDGWICK-
227 PM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 300 PM CDT

* AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR COLWICH...OR 13 MILES NORTHWEST
  OF DOWNTOWN WICHITA...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOWNTOWN WICHITA...MAIZE...WEST WICHITA...WICHITA MID CONTINENT
  AIRPORT...VALLEY CENTER...PARK CITY...NORTHEAST WICHITA...EAST
  WICHITA...MCCONNELL AIR FORCE BASE...SOUTH WICHITA...HAYSVILLE...
  DERBY...KECHI...BEL AIRE...JABARA AIRPORT AND OAKLAWN.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3769 9771 3774 9771 3774 9770 3791 9770
      3791 9715 3748 9716
TIME...MOT...LOC 1927Z 282DEG 13KT 3781 9752

COOK
Special weather statement, Jun 24, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT TUE JUN 24 2014

KSZ082-091-242115-
HARPER-KINGMAN-
321 PM CDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SAWYER...OR 12
  MILES SOUTHEAST OF PRATT...MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...ZENDA...WILLOWDALE...CLEVELAND AND SPIVEY.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORM INTENSIFIES AND
BECOMES SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3722 9836 3737 9836 3738 9846 3738 9847
      3764 9847 3756 9801 3719 9832
TIME...MOT...LOC 2022Z 297DEG 22KT 3754 9854

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:52 PM CDTSevere Thunderstorm WarningICTSedgwick25 min
Jun 24, 2:17 PM CDTSpecial Weather StatementICTHarvey28 min
Jun 24, 2:27 PM CDTSpecial Weather StatementICTSedgwick33 min
Jun 24, 3:58 PM CDTSpecial Weather StatementICTMarion32 min
Jun 24, 4:05 PM CDTSpecial Weather StatementICTKingman25 min
Jun 24, 4:15 PM CDTSpecial Weather StatementICTSedgwick30 min
Jun 24, 4:16 PM CDTSpecial Weather StatementICTSedgwick29 min
Jun 24, 4:33 PM CDTAreal Flood WarningICTSedgwick4 hr
Jun 24, 4:37 PM CDTSpecial Weather StatementICTHarper23 min
Jun 24, 4:49 PM CDTSpecial Weather StatementICTSedgwick26 min
Jun 24, 4:51 PM CDTSpecial Weather StatementICTSumner24 min
Jun 24, 5:02 PM CDTFlash Flood WarningICTSedgwick4 hr
Jun 24, 5:11 PM CDTAreal Flood WarningICTKingman4 hr
Jun 24, 5:15 PM CDTSpecial Weather StatementICTSumner30 min
Jun 24, 5:30 PM CDTSpecial Weather StatementICTSumner30 min
Jun 24, 5:41 PM CDTSpecial Weather StatementICTSumner34 min
Jun 24, 6:02 PM CDTSpecial Weather StatementICTCowley28 min
Jun 24, 6:11 PM CDTSpecial Weather StatementICTCowley34 min

Nearby

Special Weather Statements in Kansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.